Publications [#266689] of A Ronald Gallant

Journal Articles

  1. ARM Cheng, AR Gallant, C Ji and BS Lee, A Gaussian approximation scheme for computation of option prices in stochastic volatility models, Journal of Econometrics, vol. 146 no. 1 (2008), pp. 44-58, ISSN 0304-4076
    (last updated on 2016/06/24)

    Abstract:
    We consider European options on a price process that follows the log-linear stochastic volatility model. Two stochastic integrals in the option pricing formula are costly to compute. We derive a central limit theorem to approximate them. At parameter settings appropriate to foreign exchange data our formulas improve computation speed by a factor of 1000 over brute force Monte Carlo making MCMC statistical methods practicable. We provide estimates of model parameters from daily data on the Swiss Franc to Euro and Japanese Yen to Euro over the period 1999-2002. © 2008 Elsevier B.V. All rights reserved.